Alert archive / Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS Blacksburg, VA

April 7, 2006Carroll County, City of Galax, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 7, 2006, 11:37 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 11:37 PM EDT (03:37 UTC)
Expired
Apr 8, 2006, 12:15 AM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Carroll County, VA, City of Galax, VA

The radar

The Roanoke radar (KFCX), 60 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:45 PM EDTHAIL 0.75Galax, VAPENNY SIZE HAIL COVERING THE GROUND IN GALAX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 080337
SVRRNK
VAC035-640-080415-
/O.NEW.KRNK.SV.W.0029.060408T0337Z-060408T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA
  CITY OF GALAX IN SOUTHWEST VIRGINIA

* UNTIL 1215 AM EDT

* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTHWEST OF FRIES...AND MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODLAWN...PIPERS GAP...LAUREL FORK...HILLSVILLE...GLADESBORO...
  GALAX HILLSVILLE AIRPORT...GALAX CITY...FANCY GAP...DUGSPUR AND
  BYLLESBY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF HAIL UP TO 
THE SIZE OF QUARTERS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3671 8047 3661 8087 3665 8091 3662 8092
      3663 8092 3664 8094 3668 8093 3676 8100
      3690 8061

$$

LAWRENCE
3 follow-up statements
000 
WWUS51 KRNK 080354
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 PM EDT FRI APR 7 2006

VAC035-640-080415-
/O.CON.KRNK.SV.W.0029.000000T0000Z-060408T0415Z/
CITY OF GALAX VA-CARROLL VA-
1153 PM EDT FRI APR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CARROLL AND CITY OF GALAX COUNTIES...

AT 1151 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE AMOUNTS OF PENNY SIZE HAIL.  THIS STORM WAS LOCATED 
OVER GALAX...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAWN...GALAX HILLSVILLE AIRPORT...FANCY GAP...HILLSVILLE...
GLADESBORO...LAUREL FORK AND DUGSPUR.

THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF HAIL UP TO 
THE SIZE OF QUARTERS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3671 8047 3661 8087 3665 8091 3662 8092
      3663 8092 3664 8094 3668 8093 3676 8100
      3690 8061

$$

LAWRENCE
000 
WWUS51 KRNK 080403
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 AM EDT SAT APR 8 2006

VAC035-640-080415-
/O.CON.KRNK.SV.W.0029.000000T0000Z-060408T0415Z/
CITY OF GALAX VA-CARROLL VA-
1202 AM EDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CARROLL AND CITY OF GALAX COUNTIES...

AT 1159 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES. 
THIS STORM WAS LOCATED NEAR FANCY GAP...MOVING EAST AT 40 MPH.

THIS STORM HAS SHOWN SIGNS OF WEAKENING BUT IS STILL CAPABLE OF 
PRODUCING LARGE HAIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLADESBORO...DUGSPUR AND LAUREL FORK.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3671 8047 3661 8087 3665 8091 3662 8092
      3663 8092 3664 8094 3668 8093 3676 8100
      3690 8061

$$

LAWRENCE
000 
WWUS51 KRNK 080412
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 AM EDT SAT APR 8 2006

VAC035-640-080421-
/O.EXP.KRNK.SV.W.0029.000000T0000Z-060408T0415Z/
CITY OF GALAX VA-CARROLL VA-
1211 AM EDT SAT APR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND CITY OF GALAX
COUNTIES EXPIRES AT 1215 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES A THREAT OF SEVERE WEATHER. HOWEVER...HEAVY RAINFALL AND SMALL 
HAIL REMAIN POSSIBLE AS THIS STORM MOVES ACROSS EASTERN PORTIONS OF 
CARROLL COUNTY THROUGH 1230 AM.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3671 8047 3661 8087 3665 8091 3662 8092
      3663 8092 3664 8094 3668 8093 3676 8100
      3690 8061

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:49 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 7, 9:49 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT FRI APR 7 2006

.SHORT TERM /REST OF TONIGHT/...

JUST SENT A QUICK UPDATE TO UPDATE WORDING AND ADJUST TEMPS A BIT.
AFTER COORD WITH SPC WILL ALLOW WATCHES TO GO A BIT LONGER TO SEE
HOW CONVECTION BEHAVES OVER THE NEXT COUPLE OF HOURS. FEW OTHER
CHANGES FOR NOW.
&&

.PREV DISCUSSION...
 (ISSUED 846 PM EDT FRI APR 7 2006)

SHORT TERM /REST OF TONIGHT/...

FIRST LINE OF SEVERE CONVECTION NOW WEAKENING CROSSING THE BLUE
RIDGE WHILE NEXT BAND OF TSRA BACK IN THE OHIO VALLEY ALONG ACTUAL
COLD FRONT. ALTHO MUCH OF THE AREA HAS BEEN WORKED OVER...WEAK
RETURN FLOW TO THE WEST MAY BE ENOUGH TO SUSTAIN NEXT LINE FOR A
FEW MORE HOURS. THUS PLANNING TO LET ALL WATCHES STAY IN PLACE FOR
A WHILE LONGER UNTIL SEEING TRENDS AS NEXT BATCH MOVES SLOWLY
SEWD. WILL LIKELY HOLD OFF ON ANY ADDITIONAL ZONE UPDATES FOR NOW.

AVIATION...

MIX OF MVFR/VFR TO CONTINUE WITH ISOLATED IFR WHERE STORMS/SHOWERS
PERSIST DURING THE OVERNIGHT HOURS. MODELS SUGGEST ACTUAL WAVE
WILL PASS ACROSS ON SATURDAY RESULTING IN A RETURN TO MVFR IF NOT
IFR CONDITIONS AS FRONT SAGS THRU AND LOW CLOUDS DEVELOP.

PREV DISCUSSION...
 (ISSUED 251 PM EDT FRI APR 7 2006)

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
INTENSE UPR LOW DROPPING DOWN THRU THE SOUTHERN PLAINS IS HELPING TO
TRIGGER LINE OF SEVERE TSTMS OVER TN/KY THIS AFTN. THIS LINE IS
EXPECTED TO EXPAND SOUTH INTO THE MISSISSIPPI AND HEAD EAST THIS
EVENING TOWARD THE SOUTHERN APPS...WHILE A STRONG COLD FRONT
DROPS SOUTH INTO THE OHIO RIVER VALLEY. THE LINE IS EXPECTED TO
WEAKEN AS IT APPROACHES OUR REGION THIS EVENING WITH STABILITY
INCREASING...HOWEVER MOMENTUM MAY CARRY SOME SVR CELLS TO OUR
WESTERN BORDER COUNTIES. OTHERWISE EXPECT RAINFALL TO BE
SIGNIFICANT OVERNIGHT AND EARLY SATURDAY AS THE COLD FRONT DROPS
THRU THE FCST AREA. BEST RAINFALL SHOULD BE ACROSS OUR SOUTHERN
COUNTIES WHERE 850 JET AND MOISTR TRANSPORT WILL BE STRONGEST AND
MID LEVEL LAPSE RATES WILL BE THE STEEPEST.

RAINFALL ON THE BACKSIDE OF THE FRONT WILL PERSIST THRU THE MORNING
HOURS SATURDAY AS MUCH COOLER AIR POURS DOWN FROM THE NORTH.  TEMPS
TMRW WILL NOT RECOVER EXCEPT FOR A DEGREE OR TWO.  LOOK FOR CLEARING
SKIES FROM THE NORTH LATE TMRW THRU THE EVENING. THEN HIGH PRESSURE
BUILDS IN SUNDAY WITH COOL NIGHTS AND MILD AFTERNOONS FOR THE EARLY
PART OF THE WEEK.

LONG TERM /SUNDAY THROUGH FRIDAY/...
THE EARLY PART OF NEXT WEEK WILL BE A RELATIVELY QUIET...MILD PERIOD
WITH UPPER RIDGING KEEPING IMPULSES RIDING BY WELL TO OUR NORTH.
THE ONLY CHANCE OF RAIN COMES LATE WED THRU EARLY THURSDAY AS A
STRONG UPPER WAVE TRACKS ACROSS THE NORTHERN TIER OF THE U.S. AND
DRAGS A WEAK FRONT ACROSS THE SOUTHERN APPS.  AFTERWHICH ANOTHER UPR
RIDGE BUILDS AND HIGH PRESSURE CONTROLS THRU THE END OF THE WEEK.

AVIATION...
CLOUDS HAVE THINNED OR DISSIPATED RATHER QUICKLY WITH THE STRONG
MIXING THIS AFTERNOON. WINDS WILL INCRS FROM THE SW THIS AFTN
GUSTING NEAR 20 TO 30 MPH. SOME CU FORMING BACK IN WV BUT DONT
EXPECT MUCH ORGANIZED CONVECTION UNTIL APPROACH OF THE STRONG
SYSTEM OVER THE TN VALLEY LATER THIS EVENING AT WV TAF SITES AND
AROUND MIDN E OF MTNS. MVFR CIGS LIKELY BEHIND FRONT TMRW.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JH
Hazardous weather outlook, Apr 7, 5:46 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 AM EDT FRI APR 7 2006

NCZ001-002-018-VAZ007-009>020-WVZ042>045-080945-
ALLEGHANY NC-ALLEGHANY VA-ASHE-BATH-BLAND-CARROLL-CRAIG-FLOYD-GILES-
GRAYSON-GREENBRIER-MERCER-MONROE-MONTGOMERY-PULASKI-SMYTH-SUMMERS-
TAZEWELL-WATAUGA-WYTHE-
546 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS EVENING AND OVERNIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE
BLUE RIDGE...MAINLY THIS EVENING AND INTO THE OVERNIGHT HOURS. STRONG
THUNDERSTORMS WILL LIKELY FORM IN EASTERN TENNESSEE LATE THIS
AFTERNOON AND MOVE NORTHEASTWARD INTO THE MOUNTAINS OF NORTHWEST
NORTH CAROLINA AND FAR SOUTHWEST VIRGINIA BY THIS EVENING.  THEY
WILL LIKELY BE WEAKENING AS THEY MOVE IN...BUT A FEW WILL BE
CAPABLE OF PRODUCING SEVERE STRAIGHT LINE WINDS WHEN THEY FIRST MOVE
INTO THE MOUNTAINS FROM THE SOUTHWEST.  AFTER MIDNIGHT...ADDITIONAL
THUNDERSTORMS ALONG A COLD FRONT IN THE OHIO VALLEY ARE EXPECTED
TO MOVE IN FROM THE NORTHWEST ACROSS WEST VIRGINIA.  DUE TO THE
TIME OF NIGHT WHEN THEY ARE MOST LIKELY TO ARRIVE...THE THREAT FOR
ANY REMAINING SEVERE WEATHER FROM THESE STORMS IS CONSIDERED TO BE
VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER AIR WILL USHER OUT LINGERING SHOWERS AND THUNDERSTORMS
BY LATE SATURDAY...BUT HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS BY LATE
THIS EVENING OR TONIGHT.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-080945-
AMHERST-APPOMATTOX-BEDFORD-BOTETOURT-BUCKINGHAM-CAMPBELL-CASWELL-
CHARLOTTE-FRANKLIN-HALIFAX-HENRY-PATRICK-PITTSYLVANIA-ROANOKE-
ROCKBRIDGE-ROCKINGHAM-STOKES-SURRY-WILKES-YADKIN-
546 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS THIS AFTERNOON...COMBINED WITH LOW FUEL
MOISTURES...WILL RESULT IN AN ELEVATED FIRE DANGER THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW
30 PERCENT HOWEVER. SHOWERS AND THUNDERSTORMS MAY DEVELOP
OVERNIGHT...AND A FEW MAY BE STRONG IN THE FOOTHILLS OF NORTHWEST
NORTH CAROLINA...BUT THE THREAT OF SEVERE WEATHER APPEARS MINIMAL AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SK

In the hours before

Local storm report, Apr 7, 9:13 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     4 S PULASKI             36.99N 80.80W
04/07/2006                   PULASKI            VA   LAW ENFORCEMENT

            POWERLINES DOWN BETWEEN PULASKI AND HIWASSEE.

0815 PM     TSTM WND DMG     EVINGTON                37.23N 79.28W
04/07/2006                   CAMPBELL           VA   LAW ENFORCEMENT

            POWERLINES DOWN.

&&

WHP
Local storm report, Apr 7, 9:17 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     GOSHEN                  37.98N 79.50W
04/07/2006                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREES DOWN ALSO IN LEXINGTON AND KERRS CREEK.

&&

WHP
Local storm report, Apr 7, 9:28 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             7 W LEXINGTON           37.78N 79.57W
04/07/2006  E0.75 INCH       ROCKBRIDGE         VA   PUBLIC

&&

WHP
Local storm report, Apr 7, 9:31 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     MILLBORO                37.97N 79.60W
04/07/2006                   BATH               VA   PUBLIC

            LARGE TREES DOWN.

&&

HYSELL
Local storm report, Apr 7, 11:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             VOLNEY                  36.62N 81.38W
04/07/2006  E0.88 INCH       GRAYSON            VA   LAW ENFORCEMENT

            NICKEL HAIL UP TO AN INCH DEEP ON ROUTE 58

&&

JH
Local storm report, Apr 7, 11:27 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HAIL             INDEPENDENCE            36.62N 81.15W
04/07/2006  E0.88 INCH       GRAYSON            VA   PUBLIC

            NICKEL HAIL COVERING GROUND.

&&

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:17 PM EDTSevere Thunderstorm WarningRNKCarroll, City of Galax43 min
Apr 7, 10:49 PM EDTSevere Thunderstorm WarningRNKGrayson56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.